MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. ACL TOP 750 CTS; COAGULATION ANALYZER

INSTRUMENTATION LABORATORY CO. ACL TOP 750 CTS; COAGULATION ANALYZER
Model Number 2800-55
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the acl top 750 cts by the software development team determined that the barcode was not misread due to a software defect or instrument malfunction.The software development team indicated that a barcode may be misread due to human factors such as when a label is twisted/tilted hiding part of the barcode or if the printed labels are of poor quality.It is likely that the barcode was not placed properly and therefore was misread when placed on the sample rack.Acl top family 50 series operator's manual, in chapter 4 indicates the proper placement in "bar code label placement".No remedial action required.
 
Event or Problem Description
The complaint stated that there was a malfunction of the barcode reader on the acl top 750 cts instrument.The instrument barcode reader misread a patient sample identification number and the sample results were assigned to another patient.The results were not transmitted to the laboratory information system (lis) and there was no patient impact as a result of this event.

Brand Name
ACL TOP 750 CTS
Common Device Name
COAGULATION ANALYZER
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
MDR Report Key11097915
Report Number1217183-2020-00004
Device Sequence Number630726
Product Code GKP
UDI-Device Identifier08426950784067
UDI-Public08426950784067
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2800-55
Device Catalogue Number00000280055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;